Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 24, 2014, 3:12 AM MDT for 26 counties in Nebraska. It took effect at Apr 24, 2014, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 3:12 AM MDT (09:12 UTC)
- In effect from
- Apr 24, 2014, 11:00 AM MDT
- Expired
- Apr 24, 2014, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS83 KLBF 240912 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 AM CDT THU APR 24 2014 ...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. CLEARING SKIES WILL SEE TEMPERATURES RISE INTO THE 70S TODAY WITH MINIMUM RELATIVE HUMIDITY FALLING TO AROUND 10 TO 15 PERCENT OVER MOST OF WESTERN NEBRASKA. NEZ204-206-208>210-219-242315- /O.NEW.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 412 AM CDT THU APR 24 2014 /312 AM MDT THU APR 24 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
4 follow-up statements
535 WWUS83 KLBF 240914 CCA RFWLBF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 AM CDT THU APR 24 2014 ...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. CLEARING SKIES WILL SEE TEMPERATURES RISE INTO THE 70S TODAY WITH MINIMUM RELATIVE HUMIDITY FALLING TO AROUND 10 TO 15 PERCENT OVER MOST OF WESTERN NEBRASKA. NEZ204-206-208>210-219-242330- /O.COR.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 413 AM CDT THU APR 24 2014 /313 AM MDT THU APR 24 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
818 WWUS83 KLBF 241413 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 AM CDT THU APR 24 2014 ...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. ALSO...CLEARING SKIES WILL SEE TEMPERATURES RISE INTO THE 70S TODAY WITH MINIMUM RELATIVE HUMIDITY FALLING TO AROUND 10 TO 15 PERCENT OVER MOST OF WESTERN NEBRASKA. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. NEZ204-206-208-210-219-250000- /O.CON.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 913 AM CDT THU APR 24 2014 /813 AM MDT THU APR 24 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ209-250000- /O.CON.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/ LOUP RIVERS BASIN- 913 AM CDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
582 WWUS83 KLBF 241949 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT THU APR 24 2014 ...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON... .RELATIVE HUMIDITY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA HAS BEEN MEASURED BETWEEN 10 AND 15 PERCENT THIS AFTERNOON...ALONG WITH NORTHWEST WINDS BLOWING AT 15 TO 25 MPH WITH HIGHER GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...KEEPING FIRE DANGER CRITICAL. CONDITIONS WILL IMPROVE THIS EVENING. NEZ204-206-208-210-219-250000- /O.CON.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 249 PM CDT THU APR 24 2014 /149 PM MDT THU APR 24 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ209-250000- /O.CON.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/ LOUP RIVERS BASIN- 249 PM CDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
653 WWUS83 KLBF 242358 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 PM CDT THU APR 24 2014 ...THE RED FLAG WARNING WILL EXPIRE... NEZ204-206-208-210-219-250100- /O.EXP.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 658 PM CDT THU APR 24 2014 /558 PM MDT THU APR 24 2014/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... RELATIVE HUMIDITY REMAINS LOW AT MANY LOCATIONS...WITH A GRADUAL RECOVERY THIS EVENING. THE WINDS HAD DECREASED TO LESS THAN 10 MPH IN MOST LOCATIONS. $$ NEZ209-250100- /O.EXP.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/ LOUP RIVERS BASIN- 658 PM CDT THU APR 24 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA... RELATIVE HUMIDITY REMAINS LOW AT MANY LOCATIONS...WITH A GRADUAL RECOVERY THIS EVENING. THE WINDS HAD DECREASED TO LESS THAN 15 MPH IN MOST LOCATIONS. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:26 AM MDT, 46 minutes earlier.
Area forecast discussion, Apr 24, 2:26 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CDT THU APR 24 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 311 AM CDT THU APR 24 2014 POST FRONTAL SHOWERS CONTINUE OVER A SMALL PORTION OF SOUTHWEST NEBRASKA AND NORTH CENTRAL NEBRASKA EARLY THIS MORNING. LAST LIGHTNING WAS AROUND 05Z. FAIRLY STRONG NORTHWEST FLOW CONTINUING OVER THE FORECAST AREA EARLY THIS MORNING. ALL SHOWERS SHOULD HAVE CLEARED FORECAST AREA BY 12Z. BIG WINNERS TONIGHT WERE GARFIELD AND WHEELER COUNTIES WITH LESS THAN A QUARTER OF AN INCH. THIS WILL HAVE IMPLICATIONS WITH FIRE WEATHER...SEE DISCUSSION BELOW. MODELS IN FAIR AGREEMENT THIS MORNING FOR THE NEAR TERM. TEMPERATURES ABOUT 10F DEGREES COOLER TODAY ACROSS THE FORECAST AREA. STRONG NORTHWEST FLOW TO CONTINUE OVER THE AREA AGAIN TODAY WITH GOOD MIXING AND SKIES CLEARING OUT FROM THE PANHANDLE EASTWARD THROUGH THE MORNING. MODELS HAVE CLOUDS CLEARING OUT PRETTY QUICKLY BUT CURRENT TRENDS ON SATELLITE NOT SUPPORTIVE OF THIS. FULL SUN EXPECTED BY THIS AFTERNOON...AND WITH GUSTY NORTHWEST FLOW HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE FOR HIGHS. TONIGHT WITH CLEAR SKIES TEMPERATURES WILL FALL INTO THE MID 30S TO AROUND 40. FRIDAY...AS WEAK RIDGE CONTINUES TO MOVE EAST INTO THE NORTHERN PLAINS...EXPECT CONTINUED DRY AND WEAK SOUTHWEST FLOW AS A WEAK SURFACE TROUGH TRANSITIONS TO THE EAST ACROSS WESTERN NEBRASKA WITH A VERY DRY AIRMASS IN PLACE. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 311 AM CDT THU APR 24 2014 A POTENT UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ONSHORE THE PACIFIC COAST FRIDAY EVENING...AND PROGRESS EASTWARD INTO THE CENTRAL PLAINS DURING THE WEEKEND. THE 24/00Z MODEL RUNS HAVE ALL SHIFTED THE TRACK OF THE STORM NORTH...WITH A NEARLY STACKED H5/H7 CIRCULATION CENTER LOCATED INVOF NORTHEAST COLORADO OR WESTERN NEBRASKA AT 00Z MONDAY 28TH APRIL. GEFS ALSO CLUSTERING A AN H5 CIRCULATION CENTER IN THE SAME AREA. OPERATIONAL MODELS AND THE GEFS ALL INDICATE A VERY DEEP SURFACE LOW /NEAR 983MB/ IN THE SAME GENERAL AREA. THIS WILL BE A VERY DYNAMIC SYSTEM...WITH UNMODIFIED RICH GULF MOISTURE STREAMING NORTHWARD INTO THE PLAINS. THIS SPELLS SEVERE THUNDERSTORMS AND HEAVY RAINFALL IN AREAS. THE CAVEAT TO ALL OF THIS WILL BE A PRONOUNCED DRY SLOT...THAT WILL IMPACT SOME PORTION OF THE CENTRAL PLAINS. WITH TONIGHTS NORTHWARD SHIFT IN THE MODELS...THIS DRY SLOT WOULD IMPACT PART OR ALL OF THE NWS NORTH PLATTE FORECAST AREA SOMETIME DURING THE WEEKEND. AT THIS POINT HOWEVER...THE SYSTEM IS STILL WELL OFFSHORE AND NOT BEING SAMPLED BY UPPER AIR OBSERVING NETWORK. THEREFORE AM HESITANT TO MAKE MAJOR CHANGES TO THE CURRENT FORECAST. IF THE MODELS CONTINUE TO FAVOR A NORTHWARD TRACK IN FUTURE RUNS...THEN WILL HAVE TO WARM HIGHS AND CUT PRECIPITATION CHANCES FOR PART OF THE WEEKEND. EARLY NEXT WEEK...THE AREA WILL CONTINUE TO BE IMPACTED FROM THIS LARGE SLOW MOVING STORM SYSTEM. HOW THIS WHOLE SYSTEM EVOLVES COULD BE QUITE INTERESTING. FOR EXAMPLE...THE LATEST 24/00Z ECMWF DUMBBELLS A SECOND UPPER LOW WESTWARD FROM EASTERN CANADA...EVENTUALLY MERGING THE TWO SYSTEM TOGETHER LATE MONDAY INTO TUESDAY...SENDING A LARGE SHIELD OF RAIN WEST ACROSS THE AREA. THIS IS JUST ONE POSSIBLE SCENARIO. FOR NOW...HAVE LOW CONFIDENCE ON HOW THIS WILL ALL PAN OUT...AND WILL KEEP A CHANCE FOR RAIN AND COOL TEMPERATURES GOING THROUGH AT LEAST TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1249 AM CDT THU APR 24 2014 VISUAL FLIGHT RULES THROUGH 06Z THURSDAY AT KVTN AND KLBF TERMINALS. NORTHWEST WINDS WILL INCREASE AFTER 14Z AT THE TERMINALS TO 31015G25KT THROUGH 23Z...QUICKLY DIMINISHING THEREAFTER. MID CLOUDINESS AT THE BEGINNING OF THE TAF PERIOD...TO BECOME SKC AFTER 12Z. && .FIRE WEATHER... ISSUED AT 311 AM CDT THU APR 24 2014 HAVE ISSUED A RED FLAG WARNING FOR ALL OF WESTERN NEBRASKA THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND WINDS. GARFIELD...WHEELER AND SOUTHERN HOLT COUNTIES RECEIVED LESS THAN A QUARTER OF AN INCH OF PRECIPITATION OVER NIGHT IN FIRE ZONE 209 BUT THE MAJORITY OF THAT ZONE WAS TRACE AMOUNTS OR A HUNDREDTH OF AN INCH AT BEST. THE REMAINDER OF WESTERN NEBRASKA SAW A HUNDREDTH OR LESS OF PRECIPITATION. MINIMUM RELATIVE HUMIDITIES FELL INTO THE SINGLE DIGITS AND TEENS YESTERDAY OVER MOST OF THE FORECAST AREA. THINGS ARE STARTING TO GREEN UP BUT FUELS ARE STILL FAVORABLE. LOOKING TO THE WEST ACROSS THE BORDER IN WYOMING VERY DRY AIR MASS UNDER THE HIGH PRESSURE SYSTEM...WITH DEW POINTS IN THE SINGLE DIGITS AND TEENS. STRONG NORTHWEST FLOW WILL DIMINISH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. WINDS SHOULD REMAIN GUSTY TROUGH AT LEAST EARLY AFTERNOON HOWEVER. MINIMUM RH WILL FALL INTO THE TEENS OVER THE ENTIRE FORECAST AREA AND MAY FALL INTO THE SINGLE DIGITS OVER SOUTHWEST NEBRASKA AND THE SOUTHEAST NEBRASKA PANHANDLE. ALL OF WESTERN NEBRASKA IN THE DAY 1 STORM PREDICTION CENTER FIRE WEATHER OUTLOOK. FIRE WEATHER MAY BE A CONCERN AGAIN ON FRIDAY WITH LOW RH BUT LIGHTER WINDS WILL BE LIMITING FACTOR. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219. && SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...POWER FIRE WEATHER...POWER
Hazardous weather outlook, Apr 23, 7:48 PM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 848 PM CDT WED APR 23 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-250200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 848 PM CDT WED APR 23 2014 /748 PM MDT WED APR 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY EAST OF A LINE FROM ONEILL TO NORTH PLATTE TO HAYES CENTER. SOME STRONG STORMS ARE POSSIBLE...WITH SMALL HAIL AND STRONG WINDS BEING THE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY AFTERNOON...NEAR CRITICAL FIRE DANGER IS POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY WINDS OF 15 TO 25 MPH WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES DOWN AROUND 15 PERCENT. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PART OF THE COUNTRY THIS WEEKEND. THERE WILL BE CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE WEEKEND...WITH THE MORE LIKELY CHANCES COMING ON SUNDAY. THIS SYSTEM DOES HAVE THE POTENTIAL TO PRODUCE SEVERE STORMS...HOWEVER AT THIS TIME IT IS UNCERTAIN THE TIME AND AREA OF THE HIGHEST CHANCES FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT IF STORMS DEVELOP TONIGHT ANY REPORTS OF HAIL OR STRONG WINDS WOULD BE APPRECIATED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.